Alert archive / Ohio / Frost Advisories in 2020

Frost Advisory 9, NWS Northern Indiana

October 15, 20208 counties in Ohio

NWS Northern Indiana issued this frost advisory at Oct 15, 2020, 3:57 AM EDT for 8 counties in Ohio. It took effect at Oct 16, 2020, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2020, 3:57 AM EDT (07:57 UTC)
In effect from
Oct 16, 2020, 2:00 AM EDT
Expired
Oct 16, 2020, 8:00 AM EDT
In force
6 hr
Issued by
NWS Northern Indiana

Counties Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 115 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2020-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2020-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 733 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1619 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
733 m²/s²
0-3 km storm-relative helicity
889 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WWUS73 KIWX 150757
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
357 AM EDT Thu Oct 15 2020

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-151600-
/O.NEW.KIWX.FZ.W.0007.201016T0600Z-201016T1200Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Cass MI-St. Joseph MI-Branch-Hillsdale-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Dowagiac, 
Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, 
Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield
357 AM EDT Thu Oct 15 2020 /257 AM CDT Thu Oct 15 2020/

...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT
/7 AM CDT/ FRIDAY...

* WHAT...Widespread sub-freezing temperatures as low as 30 are
  expected, with locally colder spots briefly in the upper 20s.

* WHERE...Portions of northern Indiana and southwest Michigan.

* WHEN...From 2 AM EDT /1 AM CDT/ to 8 AM EDT /7 AM CDT/ Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

OHZ001-002-004-005-015-016-024-025-151600-
/O.NEW.KIWX.FR.Y.0009.201016T0600Z-201016T1200Z/
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
Including the cities of Bryan, Montpelier, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, Spencerville, and Bluffton
357 AM EDT Thu Oct 15 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Williams, Fulton OH, Defiance, Henry, Paulding, 
  Putnam, Van Wert and Allen OH Counties.

* WHEN...From 2 AM to 8 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
4 follow-up statements
253 
WWUS73 KIWX 151502
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1102 AM EDT Thu Oct 15 2020

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-160000-
/O.CON.KIWX.FZ.W.0007.201016T0600Z-201016T1200Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Cass MI-St. Joseph MI-Branch-Hillsdale-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Dowagiac, 
Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, 
Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield
1102 AM EDT Thu Oct 15 2020 /1002 AM CDT Thu Oct 15 2020/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
8 AM EDT /7 AM CDT/ FRIDAY...

* WHAT...Widespread sub-freezing temperatures as low as 30 are 
  expected, with locally colder spots briefly in the upper 20s.

* WHERE...Portions of northern Indiana and southwest Michigan.

* WHEN...From 2 AM EDT /1 AM CDT/ to 8 AM EDT /7 AM CDT/ Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MIZ077-160000-
/O.EXA.KIWX.FR.Y.0009.201016T0600Z-201016T1200Z/
Berrien-
Including the cities of Niles, Benton Harbor, St. Joseph, 
Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake
1102 AM EDT Thu Oct 15 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

* WHAT...Temperatures as low as 33 inland from the lake will
  result in frost formation. Areas closer to the lake may fall
  back into the mid to upper 30s for a couple hours.
 
* WHERE...Berrien County.

* WHEN...From 2 AM to 8 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OHZ001-002-004-005-015-016-024-025-160000-
/O.CON.KIWX.FR.Y.0009.201016T0600Z-201016T1200Z/
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
Including the cities of Bryan, Montpelier, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, Spencerville, and Bluffton
1102 AM EDT Thu Oct 15 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Williams, Fulton OH, Defiance, Henry, Paulding, 
  Putnam, Van Wert and Allen OH Counties.

* WHEN...From 2 AM to 8 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
054 
WWUS73 KIWX 152351
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
751 PM EDT Thu Oct 15 2020

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-160800-
/O.CON.KIWX.FZ.W.0007.201016T0600Z-201016T1200Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Cass MI-St. Joseph MI-Branch-Hillsdale-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Dowagiac, 
Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, 
Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield
751 PM EDT Thu Oct 15 2020 /651 PM CDT Thu Oct 15 2020/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
8 AM EDT /7 AM CDT/ FRIDAY...

* WHAT...Widespread sub-freezing temperatures as low as 30 are 
  expected, with locally colder spots briefly in the upper 20s.

* WHERE...Portions of northern Indiana and southwest Michigan.

* WHEN...From 2 AM EDT /1 AM CDT/ to 8 AM EDT /7 AM CDT/ Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

OHZ001-002-004-005-015-016-024-025-160800-
/O.CON.KIWX.FR.Y.0009.201016T0600Z-201016T1200Z/
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
Including the cities of Bryan, Montpelier, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, Spencerville, and Bluffton
751 PM EDT Thu Oct 15 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Williams, Fulton OH, Defiance, Henry, Paulding, 
  Putnam, Van Wert and Allen OH Counties.

* WHEN...From 2 AM to 8 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MIZ077-160800-
/O.CON.KIWX.FR.Y.0009.201016T0600Z-201016T1200Z/
Berrien-
Including the cities of Niles, Benton Harbor, St. Joseph, 
Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake
751 PM EDT Thu Oct 15 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

* WHAT...Temperatures as low as 33 inland from the lake will 
  result in frost formation. Areas closer to the lake may fall 
  back into the mid to upper 30s for a couple hours.

* WHERE...Berrien County.

* WHEN...From 2 AM to 8 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
632 
WWUS73 KIWX 160747
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
347 AM EDT Fri Oct 16 2020

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-161600-
/O.NEW.KIWX.FR.Y.0010.201017T0600Z-201017T1200Z/
/O.CON.KIWX.FZ.W.0007.000000T0000Z-201016T1200Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Cass MI-St. Joseph MI-Branch-Hillsdale-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Dowagiac, 
Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, 
Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield
347 AM EDT Fri Oct 16 2020 /247 AM CDT Fri Oct 16 2020/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT
/7 AM CDT/ SATURDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 28 to 31 degrees. For the Frost Advisory, temperatures in the
  lower to middle 30s will result in frost formation.

* WHERE...Portions of northern Indiana and southwest Michigan.

* WHEN...For the Freeze Warning, until 8 AM EDT /7 AM CDT/ this 
  morning. For the Frost Advisory, from 2 AM EDT /1 AM CDT/ to 8 
  AM EDT /7 AM CDT/ Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

OHZ001-002-004-005-015-016-024-025-161600-
/O.NEW.KIWX.FR.Y.0010.201017T0600Z-201017T1200Z/
/O.CON.KIWX.FR.Y.0009.000000T0000Z-201016T1200Z/
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
Including the cities of Bryan, Montpelier, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, Spencerville, and Bluffton
347 AM EDT Fri Oct 16 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY...

* WHAT...For the first Frost Advisory, temperatures as low as 32 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 32 will result in frost formation.

* WHERE...Williams, Fulton OH, Defiance, Henry, Paulding, 
  Putnam, Van Wert and Allen OH Counties.

* WHEN...For the first Frost Advisory, until 8 AM EDT this 
  morning. For the second Frost Advisory, from 2 AM to 8 AM EDT 
  Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MIZ077-161600-
/O.NEW.KIWX.FR.Y.0010.201017T0600Z-201017T1200Z/
/O.CON.KIWX.FR.Y.0009.000000T0000Z-201016T1200Z/
Berrien-
Including the cities of Niles, Benton Harbor, St. Joseph, 
Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake
347 AM EDT Fri Oct 16 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY...

* WHAT...For the first Frost Advisory, temperatures as low as 36 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 35 will result in frost formation.

* WHERE...Berrien County.

* WHEN...For the first Frost Advisory, until 8 AM EDT this 
  morning. For the second Frost Advisory, from 2 AM to 8 AM EDT 
  Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
706 
WWUS73 KIWX 161159
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
759 AM EDT Fri Oct 16 2020

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-162000-
/O.EXP.KIWX.FZ.W.0007.000000T0000Z-201016T1200Z/
/O.CON.KIWX.FR.Y.0010.201017T0600Z-201017T1200Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Cass MI-St. Joseph MI-Branch-Hillsdale-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Dowagiac, 
Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, 
Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield
759 AM EDT Fri Oct 16 2020 /659 AM CDT Fri Oct 16 2020/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
8 AM EDT /7 AM CDT/ SATURDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS
MORNING...

* WHAT...Temperatures in the low to mid 30s will result in frost
  formation. 

* WHERE...Portions of northern Indiana and southwest Michigan.

* WHEN...From 2 AM EDT /1 AM CDT/ to 8 AM EDT /7 AM CDT/ 
  Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OHZ001-002-004-005-015-016-024-025-162000-
/O.EXP.KIWX.FR.Y.0009.000000T0000Z-201016T1200Z/
/O.CON.KIWX.FR.Y.0010.201017T0600Z-201017T1200Z/
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
Including the cities of Bryan, Montpelier, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, Spencerville, and Bluffton
759 AM EDT Fri Oct 16 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

* WHAT...Temperatures in the low to mid 30s will result in frost
  formation. 

* WHERE...Putnam, Paulding, Williams, Fulton OH, Henry, 
  Defiance, Allen OH and Van Wert Counties.

* WHEN...From 2 AM to 8 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MIZ077-162000-
/O.EXP.KIWX.FR.Y.0009.000000T0000Z-201016T1200Z/
/O.CON.KIWX.FR.Y.0010.201017T0600Z-201017T1200Z/
Berrien-
Including the cities of Niles, Benton Harbor, St. Joseph, 
Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake
759 AM EDT Fri Oct 16 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

* WHAT...Temperatures in the mid 30s will result in frost 
  formation. 

* WHERE...Berrien County.

* WHEN...From 2 AM to 8 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 15, 1:26 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Oct 15, 1:26 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
126 AM EDT Thu Oct 15 2020

.SYNOPSIS...
Issued at 120 AM EDT Thu Oct 15 2020

Cooler air will overspread the region today through the weekend.
There will be some scattered showers this morning across parts of
northern Indiana and southern Michigan. The rain will shift east
into northwest by midday through the early afternoon. Highs will
mainly be in the 50s. Dry weather returns for Friday and
Saturday, though it will remain cool. Lows Thursday and Friday
night will be in the lower to middle 30s with frost.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 230 PM EDT Wed Oct 14 2020

Water vapor imagery depicting short wave over northwest MN
rounding the base of upper trough associated with deep closed low
over central Canada. Latest surface analysis has associated low
pressure nearly co-located with this feature with cold front
extending back to frontal wave in western KS. Initial moisture
surge into the mid-MS valley ahead of the front will have PW
values over one inch across central Illinois this evening. This is
expected to split off into a northern component with primary
surface low in northern great lakes and southern component lagging
back with frontal wave as cold front approaches and moves through
the area Thursday. This combined with dry boundary/low levels
will provide little in the way of precip for the area...as bore
out by ensemble members continuing trend of clustering below 0.1
inches. Latest trend in deterministic models has better upper jet
dynamics supporting large scale lifting late Thursday and over our
SE CWA. All this supports previous forecast of lowering QPF and
keeping POPs in chance range...with focus toward SE CWA. Mild
conditions for tonight as modest WAA ahead of the cold front will
keep lows 50-55F while extensive cloud cover and passage of cold
front will keep highs Thursday only 55-60F.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 230 PM EDT Wed Oct 14 2020

Much colder air spills into the region in the wake of Thursday's
frontal passage. Good clustering among the global ensemble members
has low level thermal trough dropping 850mb temps 0 to -5C. This
will bring frost potential to the area Friday morning with lows in
the mid 30s and frost and possibly freezing temps Saturday
morning.

A broad upper level trough will be the prevailing feature through
much of the extended as deep closed low pivots through the Hudson
Bay. Short wave energy rotating through the base of the trough is
expected to move across the northern great lakes and into eastern
Ontario this weekend. Associated surface low will once again be
well north of the area as it lifts northeast from the upper MS
valley toward James Bay. Trailing cold front will bring precip
chances back into the area Sunday afternoon. Large model
differences resulting in extended low chance POPs from NBM
beginning of next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 125 AM EDT Thu Oct 15 2020

Low level jet shifting east into northwest Ohio, along with
veering surface winds associated with frontal boundary slicing
through northern Indianan, between KSBN/KFWA to bring end of LLWS.
Focus shifts on shortwave over central Illinois to move up along
front that should lend increased shower activity, especially for
KFWA area. Continued period of post frontal MVFR ceilings with
deeper cold air advection/lowered condensation levels. However
this should mixout into VFR ceilings by early/mid afternoon.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 5 AM EDT Friday for LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 14, 5:20 AM EDT, 22 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
520 AM EDT Wed Oct 14 2020

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-150930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
520 AM EDT Wed Oct 14 2020 /420 AM CDT Wed Oct 14 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Dry and windy conditions this afternoon in northern Indiana mainly
along and west of Highway 31 may bring an elevated risk of field
fires.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Frost and freezing temperatures are possible Thursday and Friday
nights.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-150930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
520 AM EDT Wed Oct 14 2020

...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous conditions for small craft are possible at times
Thursday through Sunday.

In the hours before

Local storm report, Oct 15, 12:40 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1240 AM EDT THU OCT 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     NON-TSTM WND GST 5 WNW LONG BEACH        41.77N 86.94W
10/14/2020  M45 MPH          LMZ046             IN   C-MAN STATION

&&

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:57 AM EDTFreeze WarningIWXBranch, Cass, Hillsdale, Saint Joseph28 hr

Nearby

Frost Advisories in Ohio, 2020Frost Advisories in Michigan, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.